Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking Desval for epilepsy. MRI shows hippocampi reduced volume. Reduce medicine?

My son had last attack of epilepsy 9 years ago. But his medicine is still on: Desval ER 500 in the morning and Desval ER 250 at night. If SGPT shoots up, Ursocol 300 twice a day. His TSH has recently shoot up 8.63. His EEG report is ok. His MRI scan of Brain & Hippocampi (Epilepsy Protocol) shows that both hippocampi reduced volume with paucity of interdigitations with diffuse hyperintensity on coronal FLAIR. Under this circumstance can we reduce his medicine (i.e. in the morning instead of Desval ER 500, Can we give him Desval ER 250? And how bring down TSH level?
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
dear sir redusing anticonvulsivant has in higher risk for epileptic seizure.You should consult you neurologist to change the medication.Removing desval with some other drug such as topamax, not on your decision consult your neurologist.wish you all the best
Answered: Sun, 8 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor